MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; PERIPHERAL

MICROVENTION, INC. AZUR CX 35 DETACHABLE; PERIPHERAL
Model Number 45-750812
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a pelvic embolization 035 catheter was in place, coil was advanced outside of catheter during the end of coil placement.The physician was manipulating the posterior end of the coil pulling in and out of the catheter multiple times at one point the coil wouldn't move in correlation to the pusher wire.The coil was then attempted to detach.When the pusher coil was retracted to coil was stuck within the catheter.The catheter was then pulled back into the sheath and back out of the patient.Additional information indicated, the coil became dislodged from the pusher wire.Detachment attempt failed.The entire system was then retracted back in to the catheter and pulled out.No patient injury occurred.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.The device has been returned to the manufacturer.A supplemental mdr will be submitted following the completion of the investigation.
 
Additional Manufacturer Narrative
Items returned for evaluation: pusher.Implant.Items not returned for evaluation: introducer.Shrink lock.Dispenser hoop.Microcatheter.V-grip.The visual analysis of the returned items found the pusher's strain relief damaged and the implant not attached to the pusher, but no signs of activation was observed on the pusher heater coil.The implant was returned stretched at the proximal section with the gel exposed, damaged, deformed and separated from the pusher.The investigation found the pusher's monofilament broken (img c), which indicates the device experienced a tensile break.The investigation of the returned coil system found the strain relief damaged, and the implant stretched at the proximal section with the gel exposed, damaged, deformed and separated from the pusher; however, no indications of activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was not returned for evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
PERIPHERAL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19102212
Report Number2032493-2024-00297
Device Sequence Number15379780
Product Code KRD
UDI-Device Identifier00812636021058
UDI-Public(01)00812636021058(11)230417(17)280331(10)0000350363
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-750812
Device Lot Number0000350363
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient SexMale
Patient Weight113 KG